|Epzicom vs. Truvada with Boosted Reyataz
Aug 21, 2007
Because the Viread in Truvada reduces the level of Reyataz in the bloodstream, could it be better to take Epzicom with Reyataz (provided one has had the HLA-B test and is not hypersensitive to Ziagen)? It seems that even with boosted Reyataz, the use of Epzicom would result in higher Reyataz levels. Do you have a preference of which NRTI combo to use with boosted Reyataz? Thanks.
| Response from Dr. Young
Thanks for your post.
You raise some very cogent points about drug interactions. There aren't any fully powered studies that address this issue. Because of this, the relevancy of the reduction of atazanavir (Reyataz) levels with tenofovir (Viread, Truvada) remain theoretical.
It's seems clear that boosted atazanavir with either nuke combo works well in therapy naive persons. I think that the real difference in the two might be seen where the regimen's potency might be compromised- this could be because of low-level resistance or when the atazanavir levels are further compromised by taking the medication on an empty stomach or with anatacids.
With the new HLA genetic testing to reduce the risk of abacavir hypersensitivity (Ziagen, part of Epzicom), the combination of Epzicom with boosted 'taz makes a lot of sense to me. We've had quite a bit of success recently with the combination.
Just my .02. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Cough After Sex With Stripper Condom Broke Worried I Have HIV
- Sore Throat After Sensual Massage Worried I Have HIV
- White Bumps After Kissing Cut On Lip Worried I Have HIV
- White Spots After Swallowing Sperm Sign Of HIV AIDS
- White Tongue After Swallowing Cum Worried I Have HIV
- Can Amoxicillin Cure Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.